MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 8MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 8MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR140820
Medical Device Problem Codes Unraveled Material (1664); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Initial reporter information such as the name, phone and email address are not available / unknown.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l12732) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting a pulmonary arteriovenous malformation (avm) at the pulmonary vein, the 8 mm x 20 cm micrusframe 14 coil (mfr140820 / l12732) was delivered to the target lesion but the coil size did not fit.When the physician attempted to resheath the coil, it was reported that the coil had become unraveled even though it was handled in accordance with the instruction for use (ifu).The coil was replaced; the procedure was resumed to successful completion without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.It was reported that the product is available to be returned for evaluation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting a pulmonary arteriovenous malformation (avm) at the pulmonary vein, the 8 mm x 20 cm micrusframe 14 coil (mfr140820 / l12732) was delivered to the target lesion but the coil size did not fit.When the physician attempted to resheath the coil, it was reported that the coil had become unraveled even though it was handled in accordance with the instruction for use (ifu).It was confirmed that there were no kinks nor bends in the microcatheter that could have contributed to the event.The coil was successfully removed, replaced; the procedure was resumed to successful completion without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The product was returned for evaluation; the investigational finding is documented below.Investigation summary: the non-sterile 8 mm x 20 cm micrusframe 14 coil was received contained in a pouch.The device underwent visual inspection.The hub was observed without any appearance of damage.The device positioning unit (dpu) was observed with several kink areas.The marker band was located 55.3 cm from the hub, this is within specification.The coil introducer was also kinked.The resheathing tool was in good condition.Microscopic inspection was performed.The v-notch was in good condition.The resistance heating (rh) and articulation join were both in good condition; there is no evidence on the rh showing that it was heated.The embolic coil was inspected and was observed to be stretched, kinked and tangled.The condition of the returned device precluded functional testing.A review of manufacturing documentation associated with this lot (l12732) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the 8 mm x 20 cm micrusframe 14 coil could not be resheathed was not confirmed through functional testing on the returned device; the condition of the returned device precluded from undergoing functional test.The coil introducer and the dpu were both kinked.The cause of the kinks cannot be conclusively determined.The reported issue that the embolic coil unraveled was confirmed with the microscopic observation made on the embolic coil.The coil was stretched, kinked and tangled.Coil stretching and coil kinking are known potential issues associated with the use of the device.The instruction for use provides proper handling instructions for the device to prevent issues such as kink and stretching from occurring.The complaint reported that the coil became unraveled when the physician was attempting to resheath it; it is possible that during the resheathing attempt, force was inadvertently applied, and the coil became stretched and kinked.The exact cause of the damages noted on the coil cannot be determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 8 mm x 20 cm micrusframe 14 coil left the manufacturing facility with the embolic coil in the condition that was observed on the returned device, with the coil kinked, stretched and tangled.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to make a correction to the manufacture information in sections d and g, and to include the additional event information received on 5/8/2019.[additional event information]: the healthcare professional reported that during the coil embolization procedure targeting a pulmonary arteriovenous malformation (avm) at the pulmonary vein, the 8 mm x 20 cm micrusframe 14 coil (mfr140820 / l12732) was delivered to the target lesion but the coil size did not fit.When the physician attempted to resheath the coil, it was reported that the coil had become unraveled even though it was handled in accordance with the instruction for use (ifu).It was confirmed that there were no kinks nor bends in the microcatheter that could have contributed to the event.The coil was successfully removed, replaced; the procedure was resumed to successful completion without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.It was reported that the product is available to be returned for evaluation.E.1: initial reporter phone: (b)(4).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on (b)(6) 2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.

Brand Name
MICRUSFRAME14 8MM X 20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CA CH-24 00
SZ  CH-2400
MDR Report Key8469800
Report Number3008114965-2019-00961
Device Sequence Number19321517
Product Code KRD
UDI-Device Identifier10886704078029
UDI-Public10886704078029
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberMFR140820
Device Lot NumberL12732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer04/03/2019
05/08/2019
06/05/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date04/03/2019
05/08/2019
06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1